Colorado, 2014Tornado and Flash Flood in Colorado, August 25, 2014
August 25, 2014 · NWS PUB · 3 events in 2 counties and zones
Severe thunderstorms produced flash flooding and a tornado near Florence as well as one inch diameter hail near Calhan during the afternoon and evening of the 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced flash flooding and a tornado near Florence as well as one inch diameter hail near Calhan during the afternoon and evening of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 25, 3:26 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 25, 3:26 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT MON AUG 25 2014
.UPDATE...
ISSUED AT 424 PM MDT MON AUG 25 2014
UPDATED FOR INCLUSION OF SVR TSTORM WATCH FOR EL PASO
CROWLEY AND KIOWA COUNTIES. ROSE
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 305 PM MDT MON AUG 25 2014
CURRENTLY...COLD FRONT HAS BECOME STATIONARY NEAR THE NM BORDER
THIS AFTERNOON...AND WILL LIKELY DRIFT BACK NORTHWARD TOWARD THE
ARKANSAS RIVER BY 00Z. CONVECTION OVER THE MOUNTAINS AND ALONG THE
RATON MESA HAS BEEN RELATIVELY WEAK SO FAR AS STORMS HAVE YET TO
TAP DEEPER INSTABILITY NEAR THE KS BORDER AND FARTHER NORTH NEAR THE
PALMER DIVIDE. WITH COOL AIR SLIGHTLY DEEPER THAN EXPECTED...APPEARS
HIGH TEMPS WILL END UP JUST SHY OF FORECAST READINGS.
TONIGHT...MESOSCALE MODELS CONTINUE TO POINT TO AREAS ALONG AND
NORTH OF THE PALMER DIVIDE HAVING THE BEST CHANCE FOR STRONG/SEVERE
CONVECTION...THOUGH LATEST HRRR HINTS AT SOME SOME BRIEF STRONGER
STORMS OVER THE FAR EASTERN PLAINS...AS FRONTAL BOUNDARY RETREATING
NORTHWARD PROVIDES SOME ENHANCED CONVERGENCE. WEAK SHORT WAVE...OVER
WRN CO CURRENTLY...WILL ALSO PROVIDE SOME UPWARD MOTION AS IT
CROSSES THE AREA THIS EVENING. BY MIDNIGHT...SUSPECT CONVECTION WILL
SHIFT NORTHEAST AND COALESCE INTO AN MCS OVER NWRN KS/SRN NEB...WITH
FAIRLY LARGE COLD POOL GIVING SURFACE FRONT A RENEWED SHOVE
SOUTHWARD THROUGH THE EASTERN PLAINS. WITH A GRADUAL INCREASE IN MID
LEVEL MOISTURE THROUGH THE NIGHT AND BOUNDARY MOVING BACK
SOUTHWARD...WILL ONLY GRADUALLY TAPER OFF POPS THROUGH THE
EVENING...WITH AT LEAST SOME ISOLATED TSRA POSSIBLE PAST MIDNIGHT.
TUESDAY.. UPPER LOW WILL CONTINUE TO SLOWLY PUSH EASTWARD THROUGH
THE GREAT BASIN...WITH STRENGTHENING S-SW FLOW AHEAD OF THE SYSTEM
PUSHING AN INCREASING AMOUNT OF TROPICAL MOISTURE NORTHWARD INTO
COLORADO. SURFACE FRONT WILL LIKELY STAY SOUTH OF THE ARKANSAS RIVER
THROUGH THE DAY...WITH E-SE FLOW PUSHING 55F-60F DEWPOINTS WESTWARD
TOWARD THE I-25 CORRIDOR. WITH MOISTURE PLENTIFUL...EXPECT EARLY
INITIATION OF CONVECTION WITH STORMS FIRING OVER THE MOUNTAINS
BEFORE 18Z AND SPREADING QUICKLY TO LOWER ELEVATIONS BY 21Z. MAIN
THREAT TOMORROW OVER ALL AREAS WILL BE HEAVY RAINFALL...THOUGH WITH
CAPES OVER 1000 J/KG AND 0-6KM SHEAR OF 30-40 KTS...A SEVERE STORM
OR TWO IS POSSIBLE ON THE PLAINS MAINLY ALONG AND NORTH OF THE
ARKANSAS RIVER. ALL IN ALL...IT LOOKS LIKE A VERY WET DAY OVER MUCH
OF SOUTHERN COLORADO...AND WITH CLOUDS AND PRECIP FAIRLY QUICK TO
DEVELOP...MAX TEMPS SHOULD COOL AT LEAST A FEW DEGF VERSUS MON
READINGS.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 305 PM MDT MON AUG 25 2014
TUESDAY NIGHT THROUGH FRIDAY...LATEST RUNS OF THE NAM...GFS AND EC
MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PROGRESSION OF THE UPPER
TROUGH ACROSS THE REGION THROUGH THIS WEEK. TUE EVENING THE TROUGH
WILL BE POISED OVER NV AND UT...CONTINUING TO DRAW A STRONG MOISTURE
PLUME UP ACROSS THE 4 CORNERS AND INTO CO. THE TROUGH STEADILY
MARCHES TO THE EAST ACROSS COLORADO THROUGH WED AND THU...WITH THE
TROUGH AXIS FINALLY REACHING THE OK AND TX PANHANDLES BY FRI
MORNING. A GOOD AMOUNT OF MOISTURE...COUPLED WITH AVAILABLE DYNAMICS
AND A COLD FRONT WED EVE WILL PROVIDE FOR WIDESPREAD CONVECTION
CHANCES THROUGH THE PERIOD...WITH PCPN FINALLY TAPERING OFF FRI
MORNING. LOOK FOR SCATTERED POPS FOR MUCH OF THE AREA TUE EVE AND
AGAIN WED EVE THROUGH THU...WITH PCPN LIKELY OVER THE MTS. TEMPS ARE
EXPECTED TO REMAIN COOLER THROUGH FRI WITH MAX TEMPS IN THE UPPER
70S AND 80S FOR THE PLAINS...AND 60S AND 70S FOR THE HIGH VALLEYS.
SATURDAY THROUGH MONDAY...AS THE TROUGH EXITS TO THE EAST...A RIDGE
OF HIGH PRESSURE BUILDS OVER THE SW US. THIS WILL HELP A DRYING AND
WARMING TREND TO TAKE HOLD OVER THE WEEKEND AND INTO THE FIRST PART
OF THE NEXT WORK WEEK. PCPN CHANCES ARE FORECAST TO BE RESTRICTED TO
JUST ISOLATED DIURNAL ACTIVITY OVER THE HIGHER TERRAIN...AND TEMPS
WILL CLIMB BACK UP INTO THE 80S NEARING 90 F FOR THE PLAINS...AND
INTO THE 80S FOR THE HIGH VALLEYS. MOORE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 305 PM MDT MON AUG 25 2014
TSRA DEVELOPING OVER THE MOUNTAINS WILL CONTINUE TO SPREAD TO LOWER
ELEVATIONS THIS AFTERNOON...WITH STORMS NEAR KCOS AND KPUB IN THE
22Z-02Z PERIOD...AND AROUND KALS 22Z-01Z. WITH MORE MOISTURE
AVAILABLE TODAY...EXPECT LOWER CLOUD BASES AND RESTRICTED VISIBILITY
UNDER THE STRONGEST STORMS...AND LOCAL MVFR/BRIEF IFR CONDITIONS
WILL BE POSSIBLE. STORMS WILL GRADUALLY SHIFT INTO NORTHEAST
COLORADO THIS EVENING AND OVERNIGHT...WITH A COLD FRONT AND SHIFT TO
NORTHEAST WINDS PUSHING SOUTHWARD ACROSS THE PLAINS AFTER 00Z. MAY
SEE SOME IFR STRATUS ALONG THE PALMER DIVIDE BY 12Z TUE...BUT
HAVEN'T INCLUDED LOWER CLOUDS IN KCOS TAF AS NORTH WIND MAY KEEP
CLOUDS JUST NORTH OF THE AIRPORT. ON TUE...EXPECT WIDESPREAD TSRA
ALL AREAS...WITH EARLY STORM INITIATION OVER THE MOUNTAINS BY 18Z.
BY MID TO LATE AFTERNOON...MTS WILL BE OBSCURED AND MVFR CONDITIONS
WITH THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...ROSE
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Aug 25, 10:47 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT MON AUG 25 2014
COZ058>089-093>099-261800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1147 AM MDT MON AUG 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHERN COLORADO THIS AFTERNOON...THEN SHIFT INTO THE NORTHEAST
PORTION OF THE STATE BY LATE EVENING. ONE OR TWO STORMS COULD
BECOME SEVERE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY ACROSS
THE EASTERN PLAINS ALONG AND NORTH OF THE ARKANSAS RIVER. HAIL UP
TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH AND VERY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS...AND THERE
WILL BE A LOW THREAT OF A TORNADO ACROSS KIOWA AND EL PASO
COUNTIES.
THE PRIMARY THREATS FROM NON SEVERE THUNDERSTORMS TODAY WILL BE
LOCALLY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING ON BURN
SCARS OVER THE EASTERN MOUNTAINS MAY OCCUR. IN ADDITION...SMALL
HAIL AROUND 1/2 INCH IN DIAMETER...GUSTY WINDS TO 40 MPH AND CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS TUESDAY
THROUGH THURSDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES AND
THEN MOVES ACROSS THE STATE. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED OVER THE SOUTHEAST COLORADO PLAINS. WITH ABUNDANT
MONSOON MOISTURE OVER THE AREA...LOCALLY HEAVY RAIN WILL BE
POSSIBLE AND COULD THREATEN AREA BURN SCARS. OTHER STORM THREATS
INCLUDE LIGHTNING AND WIND GUSTS TO 40 MPH. SOME OF THE STRONGER
STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL.
TUESDAY NIGHT THROUGH THURSDAY...THERE WILL BE THE POTENTIAL FOR
LIGHT SNOW ACCUMULATIONS ABOVE 12000 FEET.
DRIER AIR IS EXPECTED TO MOVE INTO THE AREA FOR FRIDAY AND THE
WEEKEND...BUT SOME ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE
OVER THE MOUNTAIN AREAS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE
EASTERN PLAINS NORTH OF THE ARKANSAS RIVER.
10/27
In the hours before
Special weather statement, Aug 25, 3:31 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT MON AUG 25 2014
COZ081-084-085-252330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
431 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
530 PM MDT...FOR THE WALDO CANYON BURN SCAR AREA...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER CHIPITA PARK...OR 11 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 15 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. HOWEVER...IF THIS STORM
INTENSIFIES FURTHER...THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
GREEN MOUNTAIN FALLS...CHIPITA PARK AND CASCADE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.
LAT...LON 3893 10502 3900 10498 3896 10481 3882 10490
TIME...MOT...LOC 2229Z 281DEG 15KT 3894 10498
LW
Special weather statement, Aug 25, 3:34 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT MON AUG 25 2014
COZ099-252300-
SPRINGFIELD VICINITY/BACA COUNTY CO-
434 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BACA COUNTY UNTIL
500 PM MDT...
AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VILAS...OR 8 MILES EAST OF SPRINGFIELD...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND VILAS.
LAT...LON 3727 10241 3732 10277 3762 10263 3750 10221
TIME...MOT...LOC 2233Z 207DEG 13KT 3738 10247
HODANISH
Special weather statement, Aug 25, 3:48 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON AUG 25 2014
COZ077-079-083-252315-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
448 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
515 PM MDT...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 37 MILES WEST OF PUEBLO...
MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...ROYAL GORGE AND CANON CITY.
LAT...LON 3826 10529 3841 10542 3857 10524 3840 10505
TIME...MOT...LOC 2248Z 235DEG 34KT 3838 10528
HODANISH
Special weather statement, Aug 25, 3:54 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT MON AUG 25 2014
COZ081-084-085-252330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
454 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
530 PM MDT...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENEAGLE...OR 14 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER
LAKE...GLENEAGLE AND BLACK FOREST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.
LAT...LON 3900 10451 3895 10493 3913 10493 3913 10451
TIME...MOT...LOC 2254Z 269DEG 18KT 3904 10481
HODANISH
Special weather statement, Aug 25, 4:04 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT MON AUG 25 2014
COZ098-099-252330-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
504 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND NORTH
CENTRAL BACA COUNTIES UNTIL 530 PM MDT...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TWO BUTTES...OR 10 MILES NORTHEAST OF
SPRINGFIELD...MOVING NORTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES AND TWO BUTTES RESERVOIR.
LAT...LON 3745 10240 3745 10262 3778 10267 3777 10233
TIME...MOT...LOC 2303Z 181DEG 18KT 3753 10251
HODANISH
Local storm report, Aug 25, 4:14 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 3 NE MANITOU SPRINGS 38.88N 104.87W
08/25/2014 M0.25 INCH EL PASO CO TRAINED SPOTTER
FROM 1659 TO 1710
&&
PPEvent by event
1 flash flood, 1 tornado, 1 hail. Local standard time, as filed.
Flash Flood, Fremont
- When
- August 25, 4:30 PM MST to 5:00 PM MST
- Where
- Fremont County, 2.75 mi SSW of Canon City to 1.04 mi W of Rockvale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 38.414, -105.252
A severe storm brought torrential rain and flash flooding between Canon City and Florence, south of US Highway 50.
Tornado, Fremont
- When
- August 25, 4:40 PM MST to 4:43 PM MST
- Where
- Fremont County, 1.14 mi NNE of Coal Creek to 1.1 mi S of Florence
- Rating
- EF0
- Path length
- 0.96 mi
- Path width
- 75 yd
- Reported by
- Amateur Radio
- Coordinates
- 38.374, -105.139
A short-lived tornado caused no known damage.
Hail, El Paso
- When
- August 25, 9:49 PM MST to 9:54 PM MST
- Where
- El Paso County, 0.54 mi W of Calhan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -104.310
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Kansas, August 25, 20141 death · 1 event
- Heat in Illinois, August 25, 20141 death · 1 event
- Hail and Damaging Winds in Iowa, August 25, 2014$425,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Illinois, August 25, 2014$266,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Missouri, August 25 to 27, 2014$250,000 · 1.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arizona, August 25, 2014$315,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Wisconsin, August 25, 2014$103,000 · 65 kt wind · 16 events
- Flooding in Colorado, August 25, 2014$100,000 · 2 events
- Damaging Winds in Wisconsin, August 25, 2014$53,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 25, 2014$45,000 · 52 kt wind · 5 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 2014$30,000 · 1 in hail · 7 events
- Flash Flooding in Utah, August 25 to 27, 2014$25,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540493, 538907, 538906.